You've come to the right place. Some of the most caring AND sharing individuals frequent these posts. You will find encouragement, support and information.
Tell us about yourself, and WELCOME http://www.healthboards.com/ubb/bang.gif
I don't really know where to start. I am 28 and was diagnosed with Epilepsy 5 years ago. I have complex partial seizures and experience a lot of strange sensations. I am on lamictal. tegretol. topimax, keppra and frisium ( that's just the ones for the epilepsy). I feel so ill all the time, even when I am not having a fit I just feel so sluggish and tearfull. I don't know what else to do anymore, I have had to stop work, and I don't know if I will be well enough to go back.
Lulabell, I have Complex Partial too, and you are on a LOT of meds. You may be aware of this, but too much meds can cause seizures just as too little can. You are on waaaaaaay too much in my opinion. The goal is one med, not a medicine cabinet full! I know most people may not be able to get control with just one med, but you are on entirely too many! I gather you are seeing a general neurologist? Please do yourself a favor and try your best to find an Epilepsy Specialist. It makes a huge difference in your care. I do mean that! General neuros will only feed you pills as you can see. Complex Partials are the hardest to control with meds. There are other options out there such as the VNS and surgery depending on your case. I have had the surgery and do not in any way regret it except I wish I had had it done much sooner than I did. Please find a good Epileptologist, Epilepsy Specialist who treats nothing but Epilepsy patients. The strange sensations could easily be Simple Partial seizures. They can feel differently to different people but usually stay close to the same feelings in the same person. Although, they can be experienced in more than one way in the same person as well like deja vu, or something called jamais vu which is a sort of feeling of detachment. I experienced that as recognizing all of my furniture etc as being mine, but it felt like I was in someone else's house. It just did not feel like I was at home. Do you notice any sort of pattern as to when you experience the sensations and are they somewhat similar to the last sensation? Please keep n touch with us here and do your level best to get to a good Epilepsy Specialist. You are on Waaaaay too much meds! That much meds will make you feel bad as you describe too. They do their own harm to quality of life. I am glad you are here. Tattoo
The specialist I see is an Epileptologist and has always been very supportive. I have never been offered VNS or surgery, He feels quite confident that my fits will come under control. He says that it takes a while for the meds to get into the system and actually work. I experience alot of deja-vu and hear voices, I also often feel detached from my surroundings. I have on occasion seen things that aren't there, I know logically that they arent't there but my head thinks that they are. I was juat thinking how writing this all down makes my soumd like a real friutcake!. I also sleep all the time!, I know this is down to the meds and when I have a fit I also have to sleep. My life just seems to be out of my control.
All of what you described have been expressed before by others with seizures. I now how you think it sounds, but the brain is responsible for determining what we see, hear, etc as well as how we interpret it. Some people with epilepsy see or hear things not there but they are not hallucinations in the mental health sense. The cause is not the same. One stems from a mental health avenue, but in epilepsy there is usually a physical cause in that the focus of epileptogenic activity is responsible which means that what that area of the brain is specific to may also be played out so to speak in the seizure whether it be sight, hearing, emotions etc. As I said and as the statistics show, with complex Partials, once ONE med fails, there is only a 15% chance that any meds will ever control your seizures. I encourage you to talk to your doc about other the options. Seizures can worsen over ime if not stopped. The epileptogenic tissue can teach the healthy cells how to seize so the process can worsen. It will do no harm to learn what all is available, but every case is different so not all option will be appropriate for all people. Still, I would want to know all there is to know about all options. Being very well informed about your illness as well as options and treatments that exist is one of the best ways to care for yourself. Ask your doc his Plan of Care because the goal is NO seizures. Not all docs share the same concern for their patients, so you have to determine if your doc is doing all there is for your benefit. We frequently change docs for that reason as well as other reasons. At least talk to him about the options and see if they are appropriate for you and if he says they aren't, ask why not. The goal is NO seizures. Tattoo
Wow!, you seem to know so much more than I do. I will speak to my specialist and see what he suggests as the next step. I haven't been able to work for 2 years. I tried at the beginning to keep working but I just made myself worse. I know that I need to put my health first, but I feel really guilty about not working, also frustrated.